Pennsylvania, 2011

Damaging Winds in Pennsylvania, July 18, 2011

July 18, 2011 · NWS CTP · 3 events in 2 counties and zones

Isolated severe thunderstorms developed over the Lower Susquehanna region during the afternoon of July 18, 2011.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Isolated severe thunderstorms developed over the Lower Susquehanna region during the afternoon of July 18, 2011.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 18, 2:57 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 18, 2:57 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT MON JUL 18 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP DOWN FROM THE UPPER GREAT LAKES
TONIGHT. THE FRONT WILL LIKELY SLOW AS IT APPROACHES SOUTHERN
PENNSYLVANIA AND COULD STILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ON TUESDAY OVER SOUTHERN AND WESTERN PARTS OF THE
AREA. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WARM ALL WEEK.
THE HOTTEST TEMPERATURES AND HIGHEST HEAT INDICIES ARE EXPECTED
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CLUSTER OF TSRA TO THE WEST OF KDUJ IS DROPPING SSE...AND COULD BE
ON TRACK FOR KJST BY 19Z OR 20Z. MU CAPES CLIMBING ABOVE 2500 J/KG
OVER WRN PA AND SPC HAS WRITTEN A MESOSCALE DISCUSSION FOR THAT
AREA. ADDITIONAL CELLS ALSO EVIDENT NOW AROUND KBFD. DAMAGING
WINDS ARE THE MOST- PROBABLE TROUBLE THIS AFTN AND EVENING.
COVERAGE IS EXPECTED TO BE LEAST OVER THE CENTRAL AND SE THIS
AFTN...BUT FURTHER DEVELOPMENT IS POSSIBLE WITH HIGH CAPES AND
RESIDUAL MESO BOUNDARIES RUNNING ABOUT. STRONG NW FLOW WILL
INCREASE THE DEEP LAYER SHEAR AS A JET STREAK MOVES ESE FROM
CENTRAL CANADA TODAY. LLVL SHEAR APPEARS TO BE MINIMAL...BUT ANY
LOCAL BACKING TO THE WINDS COULD PRODUCE ENOUGH DIR SHEAR TO
MAKE THE STRONGER DISCRETE CELLS SPIN.

ANY STORMS LEFT LATER THIS EVENING WILL DECREASE IN COVERAGE AND
INTENSITY THROUGH THE NIGHT...BUT COULD LINGER ALL NIGHT DEPENDING
ON UPSTREAM CONVECTION THAT WOULD DEVELOP COINCIDENT WITH
CONVECTION OVER OUR AREA TODAY. WILL NOT TOTALLY REMOVE POPS FROM
THE NRN COS...AS THE REAL FRONT MAY HAVE ENOUGH LIFT AND WILL
STILL HAVE HIGH DEWPOINTS TO WORK ON. EXPECT THAT MOST SHOWERS
WILL BE OFF TO THE SOUTH BY TUESDAY MORNING...BUT CONFIDENCE IS
LOW THAT THEY WILL TOTALLY DIE AND THAT THEY WILL CLEAR THE SRN
TIER.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
FOG IS POSSIBLE DURING THE MORNING IN THE AREAS WHERE THE MOISTURE
IS HIGH FROM EARLIER RAINFALL. CONVERGENCE WILL REMAIN OVER THE
SWRN THIRD THROUGH THE MORNING...AS FRONT WASHES OUT CLOSE BY.
EXPECT TEMPS A LITTLE COOLER THAN TODAY...BUT NOT BY MUCH.
DEWPOINTS DECREASE ONLY SLIGHTLY IN THE NERN COS...BUT HANG IN THE
M/U60S ACROSS THE REST OF THE AREA. DEGREE OF INSTABILITY OVER THE
SW IS SUSPECT WITH UPSTREAM CONVECTION AND CLOUDS POSSIBLE AND THE
EVENTUAL POSITION OF THE BOUNDARY FROM TODAY/S ACTIVITY. WILL KEEP
CHC POPS IN THE SWRN HALF OF THE AREA...BUT THESE WILL BE MOSTLY-
DIURNAL AND WILL DIE OFF WITH SUNSET.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
LINGERING ISOLATED TSTM OR SHOWER POSS THROUGH MID MORNING WED AS
WEAKENING FRONTAL BOUNDARY SLIPS SOUTH INTO THE MID ATLANTIC
STATES.

THEN UPPER HIGH FIRMLY ESTABLISHED OVER OHIO VALLEY SLOWLY BUILDS
EASTWARD BRINGING RISING HEIGHTS TO CENTRAL PA THROUGH THE END OF
THE WEEK. 850MB HEIGHTS OF 585 WED MORNING RISE TO 591 BY LATE
WEEK AS 850MB TEMPS INCREASE TO 22-24C /2SD ABOVE NORMAL/. SIG
WARMING OF THE LOWER LEVELS ALSO DEVELOPS AS 925 MB TEMPS AVERAGE
2-4SD ABOVE NORMAL...WITH THE WARMEST READINGS ALONG THE SOUTHERN
BORDER. THIS WILL BRING ALREADY WARM TEMPS INTO THE HOT
RANGE...WITH HIGHS BY THURSDAY WELL INTO THE 90S FOR MOST...AND
AROUND 90 ALONG THE NORTHERN TIER. FRIDAY LOOKS TO BE THE HOTTEST
DAY OF THE BUNCH AS NEAR 100F READINGS LOOKING PROBABLE IN THE
SUSQ VALLEY...AND POSSIBLY THE FIRST >95F DAY IN STATE COLLEGE
SINCE 1988 /AS A MATTER OF FACT...THE TEMP AT THE STATE COLLEGE
COOP OBS SITE HAS NOT REACHED 95F SINCE 2005/.

IN ADDITION TO THE HEAT...HUMIDITY WILL ALSO BE ON THE RISE
STARTING THURSDAY AS DEWPOINTS CLIMB INTO THE LOWER 70S ACROSS
THE SE AND UPPER 60S IN THE NW...BRINGING VERY MUGGY OVERNIGHT
CONDITIONS FOR SEVERAL CONSECUTIVE NIGHTS. THIS WILL ALSO BRING
THE POSSIBILITY OF MAINLY DIURNAL ISOLATED TSTMS STARTING ON THU.
BEST CHANCE FOR RAIN DURING THIS PERIOD WILL BE FRIDAY AFTERNOON
INTO SATURDAY.

ONE MORE VERY HOT DAY IN STORE FOR SATURDAY...THOUGH A FEW DEGREES
LOWER THAN FRI/S HIGHS...BEFORE GRADUALLY LESS HOT AND HUMID AIR
WORKS IN THROUGH EARLY NEXT WEEK BEHIND A WEAK FRONTAL BOUNDARY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CLUSTER OF STORMS HEADED FOR KJST ATTM...AND THESE COULD EXPAND AS
THEY MOVE INTO HIGHER CAPES AND UPSLOPE. AREAL COVERAGE OF OTHER
STORMS LOOKS TO BE SCT AT FISRT...BUT DEEP LAYER SHEAR IS
INCREASING AND ORGANIZATION IS LIKELY TO INCREASE THIS AFTN AND
INTO THE EVENING. LOCALIZED MVFR CONDS IN SHRA/TSRA POSS THROUGH
THE EVENING. BUT...IN GENERAL...THE FORCING MOVES TO THE SOUTH OF
MOST TERMINALS THIS EVENING. WILL LEAVE FCST DRY AFT 02Z...BUT
ISOLD SHRA STILL POSS. MVFR AND EVEN IFR FOG AND STRATUS ARE
EXPECTED IN THE MORNING ACROSS THE WRN MTS...ESP IF THE TERMINALS
RECEIVE RAIN THIS EVENING. OTHER TERMINALS MAY DROP TO MVFR VIS IN
FOG DUE TO CONTINUED HIGH LLVL MSTR/DEWPOINTS. TUES SEEMS LIKE
THE DRIER AIR SHOULD BE ABLE TO GET INTO THE NERN THIRD/HALF OF
THE REGION...BUT THE SWRN HALF WILL STAY MOIST AND DIURNAL TSRA
EXPECTED. AREAL COVERAGE OF DEEP CONVECTION AND SUB- VFR CONDS ON
TUES WILL BE SPOTTY AND MAINLY IN THE AFTN.

OUTLOOK...
WED...ISOLD/SCT AFTN TSRA POSS FAR SW. VFR ELSEWHERE.
THU...MAINLY VFR.
FRI...VFR AM...COLD FRONT APPCHS FM N LATE...MVFR POSS IN TSRA.
SAT...MAINLY VFR...BUT MVFR IN SCT TSRA POSS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 7:07 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 AM EDT MON JUL 18 2011

PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-191215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-
BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
807 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
PENNSYLVANIA TONIGHT...AS A COLD FRONT CROSSES THE REGION. STRONG
AND POTENTIALLY DAMAGING THUNDERSTORM WIND GUSTS AND HAIL ARE THE
MOST LIKELY SEVERE WEATHER THREATS. HOWEVER...TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ027-028-036-046-049>053-056>059-063>066-191215-
MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
807 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
PENNSYLVANIA TONIGHT...AS A COLD FRONT CROSSES THE REGION. STRONG
AND POTENTIALLY DAMAGING THUNDERSTORM WIND GUSTS AND HAIL ARE THE
MOST LIKELY SEVERE WEATHER THREATS. HOWEVER...TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICIES MAY REACH NEAR 100 DEGREES DURING EACH AFTERNOON
THURSDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DANGELO

In the hours before

Special weather statement, Jul 18, 3:54 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT MON JUL 18 2011

PAZ024-033-182200-
CAMBRIA PA-SOMERSET PA-
454 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR DERRY...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BOSWELL AROUND 540 PM...JEROME AROUND 550 PM
AND BENSON AROUND 600 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120
AND 124.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219.

LAT...LON 3993 7884 4014 7917 4018 7915 4031 7905
      4036 7900 4027 7870

FORECASTER: MARTIN
Special weather statement, Jul 18, 3:55 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 PM EDT MON JUL 18 2011

PAZ041-042-046-049-051>053-182200-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
455 PM EDT MON JUL 18 2011

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST
CENTRAL UNION...EASTERN LYCOMING...MONTOUR...NORTHERN NORTHUMBERLAND
AND SULLIVAN COUNTIES THROUGH 6 PM EDT...

AT 448 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM LINCOLN FALLS TO BARBOURS TO LAIRDSVILLE TO MCEWENSVILLE TO
SPRUCE RUN RESERVOIR...MOVING EAST SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
SOME OF THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR LAIRDSVILLE...LINNTOWN...LEWISBURG...AND
KETTLE CREEK GORGE AROUND 500 PM...FORKSVILLE...WINFIELD...
MILLVILLE...AND JERSEYTOWN AROUND 510 PM...BIGGERTOWN AND MUNCY
VALLEY AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 209 AND 247...I-180 BETWEEN MILE MARKERS 1
AND 6.

LAT...LON 4098 7627 4082 7676 4085 7681 4088 7680
      4089 7688 4101 7710 4106 7692 4120 7669
      4136 7692 4153 7675 4145 7626 4142 7626
      4131 7631 4121 7632 4114 7627 4114 7622
      4102 7622

FORECASTER: LAMBERT
Special weather statement, Jul 18, 4:00 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT MON JUL 18 2011

PAZ019-027-028-045-049-050-052-056-057-182200-
DAUPHIN PA-JUNIATA PA-MIFFLIN PA-NORTHUMBERLAND PA-PERRY PA-SNYDER
PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
500 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CENTRE...
NORTHEASTERN JUNIATA...NORTHEASTERN MIFFLIN...NORTHEASTERN PERRY...
NORTHERN DAUPHIN...SNYDER...SOUTHEASTERN CLINTON...SOUTHERN UNION AND
SOUTHWESTERN NORTHUMBERLAND COUNTIES UNTIL 600 PM...

AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WINFIELD TO BEAVER SPRINGS TO MILLHEIM...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR
HUMMELS WHARF AROUND 510 PM...RESLER AROUND 520 PM...HERNDON AROUND
530 PM...REBUCK AROUND 540 PM...URBAN AROUND 550 PM AND AMITY HALL
AROUND 600 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 169 AND 175.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 220...ROUTE 322/22...ROUTE 522...STATE ROAD 45.

LAT...LON 4041 7710 4047 7737 4090 7759 4105 7761
      4100 7705 4081 7675 4068 7665 4066 7670
      4059 7660

FORECASTER: COLBERT/LAMBERT
Special weather statement, Jul 18, 4:44 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT MON JUL 18 2011

PAZ033-034-182245-
BEDFORD PA-SOMERSET PA-
544 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET AND SOUTHWESTERN
BEDFORD COUNTIES...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF LAUREL
MOUNTAIN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR JENNERSTOWN AROUND 550 PM...ACOSTA AROUND 600
PM...FRIEDENS AROUND 610 PM...SHANKSVILLE AROUND 630 PM...BERLIN
AROUND 640 PM AND NEW BALTIMORE AROUND 650 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 131.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3972 7919 3980 7937 3982 7937 3985 7942
      3990 7941 4007 7928 4012 7921 4013 7918
      4015 7917 4021 7912 3994 7865 3972 7878

FORECASTER: MARTIN
Special weather statement, Jul 18, 4:51 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT MON JUL 18 2011

PAZ006-037-041-042-182245-
NORTHERN LYCOMING PA-POTTER PA-SULLIVAN PA-TIOGA PA-
551 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL POTTER...
NORTH CENTRAL LYCOMING...NORTHERN SULLIVAN AND SOUTHERN TIOGA
COUNTIES...

AT 545 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GAINES TO ALBA TO DUSHORE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
STORMS WILL CONTINUE TO REFORM ACROSS NORTH CENTRAL TIOGA COUNTY...
AND TRACK TO THE SOUTHEAST AT 20 MPH.

THE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14.

LAT...LON 4179 7689 4160 7687 4159 7676 4155 7624
      4153 7621 4140 7626 4160 7769 4182 7778
      4182 7712

FORECASTER: MARTIN
Special weather statement, Jul 18, 5:04 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT MON JUL 18 2011

PAZ028-056-057-063-065-182300-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-PERRY PA-YORK PA-
604 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...EASTERN
CUMBERLAND...NORTHWESTERN YORK...PERRY AND WESTERN DAUPHIN COUNTIES
THROUGH 7 PM EDT ...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWPORT...MOVING SOUTH
AT 25 MPH.

NORTHERLY WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE
POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DUNCANNON
AROUND 610 PM...DAUPHIN AROUND 620 PM...WERTZVILLE AROUND 630
PM...HOGESTOWN AROUND 640 PM...MECHANICSBURG AROUND 650 PM AND
SIDDONSBURG AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 215 AND 253...I-81 BETWEEN
MILE MARKERS 37 AND 74...I-83 BETWEEN MILE MARKERS 34 AND 50...I-283.

LAT...LON 4063 7737 4066 7717 4061 7692 4017 7665
      4009 7736

FORECASTER: LAMBERT

The radar

The State College radar (KCCX), 101 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
July 18, 5:21 PM EST
Where
Perry County, 1.48 mi NNW of Duncannon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.400, -77.030

Thunderstorm winds estimated near 60 mph knocked down trees in Duncannon.

Thunderstorm Wind, Dauphin

When
July 18, 5:35 PM EST
Where
Dauphin County, 3.78 mi WNW of Piketown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.410, -76.810

Thunderstorm winds estimated near 60 mph knocked down trees and wires in Middle Paxton Township.

Thunderstorm Wind, Dauphin

When
July 18, 5:45 PM EST
Where
Dauphin County, 1.05 mi E of Ft Hunter
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.350, -76.880

Thunderstorm winds estimated near 60 mph knocked down trees in Susquehanna and Lower Paxton Townships.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312208, 312209, 312210.